Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 26, 2014, 4:26 PM EDT for Washtenaw County, Wayne County, Michigan. It was in force for 64 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2014, 4:26 PM EDT (20:26 UTC)
- Expired
- Aug 26, 2014, 5:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 53 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:29 PM EDT | TSTM WND GST 50 | Pittsfield Township, MI | ESTIMATED AT US23 AND MICHIGAN AVE |
| Aug 26, 4:34 PM EDT | TSTM WND GST 60 | 5 Ene Canton, MI | |
| Aug 26, 4:37 PM EDT | TSTM WND DMG | 3 S Livonia, MI | 2 INCH TREE LIMBS DOWNED AT WEST CHICAGO AND FARMINGTON ROADS |
| Aug 26, 4:40 PM EDT | TSTM WND DMG | Westland, MI | TREE LIMB THE SIZE OF A CAR DOWN NEAR CHERRY HILL AND WAYNE RD. TIME ESTIMATED FROM RADAR. |
| Aug 26, 4:46 PM EDT | TSTM WND DMG | Redford, MI | 2 FOOT DIAMETER TREE DOWN. WARREN RD AND OUTER DRIVE AREA. |
| Aug 26, 4:50 PM EDT | TSTM WND DMG | 3 Ne Dearborn, MI | PICTURE SENT OF LARGE TREE UPROOTED |
| Aug 26, 4:50 PM EDT | TSTM WND DMG | Allen Park, MI | LARGE LIMB DOWN. PICTURE SENT VIA FACEBOOK. |
| Aug 26, 4:55 PM EDT | TSTM WND DMG | 1 N Wyandotte, MI | PICTURE SENT OF LARGE TREE UPROOTED |
| Aug 26, 5:09 PM EDT | TSTM WND DMG | 6 E Taylor, MI | 6.5 INCH DIAMETER TREE DOWNED AT DAVIS AND 8TH |
| Aug 26, 5:10 PM EDT | TSTM WND DMG | Highland Park, MI | METAL FENCE AND GATE WAS PARTIALLY BLOWN OVER AND POWER LINES WERE BLOWN DOWN. |
| Aug 26, 5:14 PM EDT | TSTM WND DMG | Grosse Pointe Woods, MI | 30 INCH DIAMETER TREES DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS53 KDTX 262026
SVRDTX
MIC161-163-262130-
/O.NEW.KDTX.SV.W.0077.140826T2026Z-140826T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 530 PM EDT
* AT 423 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FENTON TO SOUTH LYON TO YPSILANTI...AND MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YPSILANTI AND WHITTAKER AROUND 430 PM EDT.
WILLIS AND NORTHVILLE AROUND 435 PM EDT.
SUMPTER TOWNSHIP AND PLYMOUTH AROUND 440 PM EDT.
WILLOW AND WAYNE AROUND 450 PM EDT.
INKSTER AND GARDEN CITY AROUND 455 PM EDT.
DEARBORN HEIGHTS AND BROWNSTOWN TOWNSHIP AROUND 500 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WILLIS...
TRENTON... DIXBORO... YPSILANTI...
TAYLOR... SALINE... SALEM...
ROMULUS... NORTHVILLE... MILAN...
LIVONIA... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... CANTON...
BELLEVILLE... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4242 8287 4233 8296 4232 8306 4229 8309
4224 8313 4215 8313 4208 8317 4209 8342
4208 8374 4242 8391 4245 8287
TIME...MOT...LOC 2025Z 276DEG 39KT 4276 8371 4244 8362
4220 8367
HAIL...<.75IN
WIND...60MPH
$$
DG/MANN4 follow-up statements
060
WWUS53 KDTX 262029
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT TUE AUG 26 2014
MIC161-163-262130-
/O.CON.KDTX.SV.W.0077.000000T0000Z-140826T2130Z/
WASHTENAW MI-WAYNE MI-
429 PM EDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
EASTERN WASHTENAW COUNTIES UNTIL 530 PM EDT...
AT 425 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FENTON TO SOUTH LYON TO YPSILANTI...AND MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLIS AND PLYMOUTH AROUND 435 PM EDT.
SUMPTER TOWNSHIP AND LIVONIA AROUND 440 PM EDT.
WILLOW AND WAYNE AROUND 445 PM EDT.
DEARBORN HEIGHTS AND TAYLOR AROUND 450 PM EDT.
WOODHAVEN AND SOUTHGATE AROUND 455 PM EDT.
DETROIT AND WYANDOTTE AROUND 500 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WILLIS...
TRENTON... DIXBORO... YPSILANTI...
TAYLOR... SALINE... SALEM...
ROMULUS... MILAN... LIVONIA...
GROSSE POINTE... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... CANTON...
BELLEVILLE... ANN ARBOR...
A SECOND SEVERE STORM WAS LOCATED NEAR DOWNTOWN DETROIT MOVING EAST
AT 25 MPH. THIS STORM WILL BE NEAR GROSSE POINTE AT 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4242 8287 4233 8296 4232 8306 4229 8309
4224 8313 4215 8313 4208 8317 4209 8342
4208 8374 4242 8391 4245 8287
TIME...MOT...LOC 2029Z 276DEG 39KT 4276 8365 4244 8356
4220 8361
HAIL...1.00IN
WIND...60MPH
$$
MANN198
WWUS53 KDTX 262049
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT TUE AUG 26 2014
MIC161-163-262130-
/O.CON.KDTX.SV.W.0077.000000T0000Z-140826T2130Z/
WASHTENAW MI-WAYNE MI-
449 PM EDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
EASTERN WASHTENAW COUNTIES UNTIL 530 PM EDT...
AT 445 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LIVONIA TO ROMULUS TO WILLIS...AND MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLOW AND TAYLOR AROUND 455 PM EDT.
WALTZ AND MELVINDALE AROUND 500 PM EDT.
SOUTHGATE AND ECORSE AROUND 505 PM EDT.
RIVER ROUGE AND DETROIT AROUND 510 PM EDT.
TRENTON AND HAMTRAMCK AROUND 515 PM EDT.
NORTHEAST DETROIT AND GIBRALTER AROUND 520 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WILLIS...
TRENTON... DIXBORO... YPSILANTI...
TAYLOR... SALEM... ROMULUS...
MILAN... LIVONIA... GROSSE POINTE...
GROSSE ILE... FLAT ROCK... DOWNTOWN DETROIT...
DEARBORN... CANTON... BELLEVILLE...
A SECOND STORM WAS LOCATED JUST EAST OF DOWNTOWN DETROIT MOVING EAST
AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4242 8287 4233 8296 4232 8306 4229 8309
4224 8313 4215 8313 4208 8317 4209 8342
4208 8374 4243 8366 4245 8287
TIME...MOT...LOC 2047Z 272DEG 25KT 4242 8332 4226 8332
4210 8350
HAIL...1.00IN
WIND...60MPH
$$
MANN869
WWUS53 KDTX 262103
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 PM EDT TUE AUG 26 2014
MIC161-262113-
/O.CAN.KDTX.SV.W.0077.000000T0000Z-140826T2130Z/
WASHTENAW MI-
503 PM EDT TUE AUG 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4242 8287 4233 8296 4232 8306 4224 8313
4215 8313 4208 8317 4208 8328 4209 8330
4209 8352 4244 8338 4245 8287
TIME...MOT...LOC 2103Z 263DEG 37KT 4244 8309 4228 8309
4212 8323
$$
MIC163-262130-
/O.CON.KDTX.SV.W.0077.000000T0000Z-140826T2130Z/
WAYNE MI-
503 PM EDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE COUNTY
UNTIL 530 PM EDT...
AT 502 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DETROIT TO DOWNTOWN DETROIT TO FLAT ROCK...AND MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NORTHEAST DETROIT AND GROSSE ILE AROUND 510 PM EDT.
HARPER WOODS AND GROSSE POINTE WOODS AROUND 515 PM EDT.
GROSSE POINTE SHORES AROUND 520 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
TAYLOR... ROMULUS... LIVONIA...
GROSSE POINTE... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4242 8287 4233 8296 4232 8306 4224 8313
4215 8313 4208 8317 4208 8328 4209 8330
4209 8352 4244 8338 4245 8287
TIME...MOT...LOC 2103Z 263DEG 37KT 4244 8309 4228 8309
4212 8323
HAIL...<.75IN
WIND...60MPH
$$
MANN164
WWUS53 KDTX 262125
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
525 PM EDT TUE AUG 26 2014
MIC163-262135-
/O.EXP.KDTX.SV.W.0077.000000T0000Z-140826T2130Z/
WAYNE MI-
525 PM EDT TUE AUG 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
530 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4242 8287 4233 8296 4232 8306 4224 8313
4215 8313 4208 8317 4208 8328 4209 8330
4209 8352 4244 8338 4245 8287
TIME...MOT...LOC 2125Z 263DEG 37KT 4247 8279 4231 8279
4215 8293
$$
MANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:59 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 26, 3:59 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT TUE AUG 26 2014
.SHORT TERM...TONIGHT
THE FORCING TO SUSTAIN THUNDERSTORM ACTIVITY HAS BEEN IDENTIFIED
THIS AFTERNOON IN THE FORM OF A DENSITY CURRENT PROPAGATING
EASTWARD. THIS RECOGNITION WAS IMPORTANT BECAUSE IT PROVIDED SOME
LEVEL OF CONFIDENCE DESPITE THE BACKGROUND SYNOPTIC FORCING AND
LARGE SCALE SUBSIDENCE. KDTX Z TRENDS THE PAST 20 TO 40 MINUTES
SHOWS THUNDERSTORM ACTIVITY CONSOLIDATING DOWN TO LINE FEATURE THAT
IS ORTHOGONAL TO THE UPPER LEVEL GRAVITY WAVE. EVEN WITH AN UNSTABLE
COLUMN...MLCAPES AT UPWARDS OF 2000 J/KG...ACTIVITY SHOULD REMAIN
COMPROMISED OUTSIDE OF THIS LOCALIZED THREAT AREA. IN VICINITY OF
THE LINE SEGMENT...THE POTENTIAL EXISTS FOR WINDGUSTS IN EXCESS OF
60 MPH AS A FAVORABLE INVERTED V THERMODYNAMIC PROFILE IS IN PLACE.
PRECIPITATION LOADING AND EVAPORATIVE EFFECTS WILL BE THE PRIMARY
DRIVER FOR THE HIGH WIND THREAT. THE GREATEST THREAT FOR SEVERE
WINDGUSTS WILL BE BETWEEN THE I 94 AND I 69 CORRIDORS DURING THE
20-22Z .
THE LOW TROPOSPHERIC EXTENSION OF THE COLD FRONT IS EXPECTED TO
SETTLE THROUGH SOUTHEASTERN MICHIGAN BETWEEN 3-9Z. COLD AIR
ADVECTION IN THE WAKE OF THE FRONTAL BOUNDARY SHOULD SUPPORT
SATURATION AND CLOUD BY THE LATTER HALF OF THE NIGHT. THE INHERITED
FORECAST ALREADY HAD THIS IN THE GRIDS AND WILL MAINTAIN THAT
SOLUTION. LOWS TONIGHT ARE EXPECTED TO RANGE FROM THE MIDDLE 50S
NORTH TO MIDDLE 60S SOUTH.
&&
.LONG TERM...WEDNESDAY THROUGH MONDAY
POST FRONTAL AIRMASS TO START WEDNESDAY WILL BE CONSIDERABLY DRIER
AND COOLER THAN THE PREVIOUS SEVERAL DAYS. AS THE COLD FRONT SETTLES
SOUTH INTO THE OHIO VALLEY...SPRAWLING HIGH PRESSURE WILL ENCOMPASS
MUCH OF THE GREAT LAKES. FORECAST SOUNDINGS INDICATE 3-5KFT CU BASES
BUT NO WIND OR PRECIP CHANCES TO SPEAK OF. UPSTREAM OBS AND FORECAST
MODEL DATA INDICATE WE WILL SEE DEWPOINT TEMPS IN THE MID 50S WITH
MAXES IN THE MID 70S ON WEDNESDAY.
THE DIFFERENCE FOR THURSDAY WILL BE THAT RETURN FLOW ON THE BACK
SIDE OF THE ANTICYCLONE WILL BE IN CONCERT WITH A H85 WIND MAXIMUM
THAT IS USHERING WARM/MOIST AIR IN FROM THE SOUTHWEST. IN
ADDITION...500MB OPEN WAVE OVER THE CENTRAL US WILL EJECT SOME PVA
THAT LOOKS TO RIDE THE RIDGE RIGHT INTO MICHIGAN. THESE INGREDIENTS
WILL COME TOGETHER MORE WITH TIME...SO THURSDAY WILL BE SALVAGED AS
A MAINLY DRY DAY. INTO THURSDAY NIGHT AND FRIDAY...MOISTURE AND
FORCING WILL HAVE ENOUGH RESIDENCE TO PRECIPITATE AND ALSO BRING
ENOUGH INSTABILITY TO SPARK ISOLATED THUNDERSTORMS.
A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE NORTH CENTRAL ON FRIDAY
EVENING. THIS LOW WILL BE FOLLOWED BY A SERIES OF DISTURBANCES
IMPACTING SOUTHEAST MICHIGAN THROUGH SUNDAY NIGHT. THEREFORE...RAIN
SHOWERS SHOULD BE EXPECTED FRIDAY EVENING THROUGH SUNDAY EVENING.
WEAK HIGH PRESSURE AND DRY WEATHER WILL RETURN FOR MONDAY BEFORE A
COLD FRONT GETS DRAGGED ACROSS THE REGION ON TUESDAY SPARKING
ANOTHER CHANCE FOR RAIN AND THUNDERSTORMS. HIGH TEMPERATURES WILL
REMAIN IN THE UPPER 70S TO LOW 80S THROUGH THE WEEKEND EARLY NEXT
WEEK WITH LOW TEMPERATURES IN THE MID TO UPPER 60S ACROSS SOUTHEAST
MICHIGAN.
&&
.MARINE...
COLD FRONT MAKING PROGRESS ACROSS THE GREAT LAKES THIS AFTERNOON AND
WILL CONTINUE ITS TREK SOUTHEAST. WINDS SWITCHING TO NORTHWEST
BEHIND THE FRONT WITH COLD AND DENSE AIR BEHIND WILL SET THE STAGE
FOR LOWER STABILITY IN LAKE HURON TONIGHT. WINDS EXPECTED TO TURN
MORE NORTHERLY INTO THE NIGHT...CREATING A DECENT FETCH AND HIGHER
WAVE HEIGHTS IN THE OPEN WATERS...OUTER SAGINAW BAY...AND ON TO
HARBOR BEACH. THE ONSET OF HIGHER WAVES IS EXPECTED AFTER
10PM...SPARING RECREATIONAL BOATERS. SMALLCRAFT ADVISORY STILL IN
PLACE THROUGH WEDNESDAY MORNING.
&&
.AVIATION...ISSUED 223 PM EDT TUE AUG 26 2014
//DISCUSSION...
AN INTERESTING FORECAST PERIOD THIS AFTERNOON AND EVENING WITH
MESOSCALE FORCED CONVECTION TRYING TO PERSIST WITHIN THE BACKDROP OF
LARGE SCALE SUBSIDENCE. THE SHOWERS AND THUNDERSTORM THAT WERE OVER
PORTIONS OF WI/IL EARLIER TODAY HAVE SHOWN A FORWARD PROPAGATION
COMPONENT AND HAVE RACED EASTWARD AT A FAIRLY SURPRISING PACE. A
SURVEY OF LATEST SURFACE OBSERVATIONS NOW SUGGEST THIS ACTIVITY HAS
OUTPACED THE DEEPER TROPOSPHERIC COLD FRONT THAT NOW REMAINS HUNG UP
BACK IN WISCONSIN. THERE REMAINS A CONSIDERABLE AMOUNT OF
UNCERTAINTY WITH REGARDS TO PRECIPITATION CHANCES AND COVERAGE LATER
THIS AFTERNOON. THE REASON IS THE MEAT OF THE SHORTWAVE WAVELENGTH
UPPER LEVEL RIDGE AND SUBSIDENCE IS FORECASTED TO TRACK THROUGH THE
CWA AT THE HEIGHT OF PEAK HEATING AND DURING THE ARRIVAL TIME OF THE
PREEXISTING ACTIVITY. GIVEN UPSTREAM RADAR DID CONVERT THE SHOWER
AND THUNDERSTORM MENTION INTO A TEMPO GROUP AT THE FLINT TERMINALS
SOUTHWARD. THE CHANCE AT MBS APPEARS TOO LOW ATTM TO INCLUDE IN THE
FORECAST.
FOR DTW...THE BEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS REMAINS
21-00Z. UNCERTAINTY WITH REGARDS TO THUNDERSTORM COVERAGE AND
INTENSITY IS HIGH. THE POTENTIAL DOES EXIST FOR A STRONG TO SEVERE
WIND THREAT AT THE TERMINAL WITH THE ACTIVITY.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EARLY THIS EVENING.
* MEDIUM CONFIDENCE IN CEILINGS AOB 5000 FT TODAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...FROM 10 PM TUESDAY TO 10 AM
WEDNESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...CB
LONG TERM....MM/RK
MARINE.......MM
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 26, 3:58 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 PM EDT TUE AUG 26 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-272000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 358 PM EDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THROUGH 9 PM. SEVERE WEATHER IS POSSIBLE WITH STRONGEST STORMS POTENTIALLY GUSTING OVER 60 MPH. STORM MOTION IS EAST AT 35 MPH. THUNDERSTORMS WILL ALSO PRODUCE BRIEF PERIODS OF INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-272000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 358 PM EDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THROUGH 9 PM. SEVERE WEATHER IS POSSIBLE WITH STRONGEST STORMS POTENTIALLY GUSTING OVER 60 MPH. STORM MOTION IS EAST AT 35 MPH. THUNDERSTORMS WILL ALSO PRODUCE BRIEF PERIODS OF INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR SAGINAW BAY AND THE NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES AND FRONTAL BOUNDARIES MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Aug 26, 3:18 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 318 PM EDT TUE AUG 26 2014 MIZ060-068-262000- LIVINGSTON-SHIAWASSEE- 318 PM EDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF LAINGSBURG TO 31 MILES SOUTHWEST OF FOWLERVILLE...MOVING EAST AT 50 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAINGSBURG BY 330 PM EDT... PERRY AND MORRICE BY 340 PM EDT... OWOSSO AND GREGORY BY 345 PM EDT... FOWLERVILLE AND BANCROFT BY 350 PM EDT... NEW LOTHROP AND OAK GROVE BY 355 PM EDT... BRIGHTON BY 400 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:55 AM EDT | Small Craft Advisory | DTX | 18 hr | |
| Aug 26, 3:26 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee, Washtenaw | 64 min |
| Aug 26, 4:02 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland | 73 min |
| Aug 26, 4:18 PM EDT | Special Marine Warning | DTX | 57 min | |
| Aug 26, 4:33 PM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 3 hr |
| Aug 26, 4:55 PM EDT | Special Marine Warning | DTX | 65 min | |
| Aug 26, 5:05 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 55 min |
| Aug 26, 5:17 PM EDT | Special Marine Warning | DTX | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.